MAUDE Adverse Event Report: BAUSCH + LOMB 23G POSTERIOR PROCEDURAL PACK WITH V&WF; UNIT, PHACOFRAGMENTATION

BAUSCH + LOMB 23G POSTERIOR PROCEDURAL PACK WITH V&WF; UNIT, PHACOFRAGMENTATION
Model Number BL5223WV
Medical Device Problem Code Failure to Cut (2587)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Although the product was not received for evaluation, a video the hospital provided was reviewed.The video shows a 23g vitrectomy cutter in a surgical setting.The tip of the vit cutter is submerged in an unknown liquid in a metal bowl.The needle is not bent and the tubing is fully assembled while correctly attached to the cutter back cap.There is no visible damage noted on the back cap or on the aspiration barbed connector.The cutter is activated with the cut rate set to 4800 c.P.M., and the system vacuum rate is set to 450 mmhg.The cutter cannot be heard "humming" and the fluid in the bowl is not turbulent.The tubing does have fluid flowing through the aspiration line as noted in the video, but the collection cassette cannot be seen as it is behind other surgical equipment.The fluid flow into the collection cassette and the tubing connections at the stellaris system cannot be verified or determined.The cutter appears to be aspirating but not cutting or the inner needle is not advancing or moving as it should.The cause of the failure cannot be determined by viewing the video alone.The root cause of this complaint could not be determined as the complaint unit was not available for analysis at the time of this evaluation.The sterilization and lot history records were reviewed and found to be acceptable.This investigation is ongoing.
 
Event or Problem Description
A user facility in china reported that the vitrectomy cutter stopped working and aspiration continued.There was no patient impact.
 
Additional Manufacturer Narrative
The trend analysis, risk analysis and/or directions for use review were considered acceptable, with the product performing within anticipated rates.Based on all available information, no causal factors can be determined and no conclusion can be drawn.

Brand Name
23G POSTERIOR PROCEDURAL PACK WITH V&WF
Common Device Name
UNIT, PHACOFRAGMENTATION
Manufacturer (Section D)
BAUSCH + LOMB
1400 north goodman street
rochester NY 14609
Manufacturer (Section G)
BAUSCH + LOMB, INC
3365 treecourt industrial blvd
st. louis MO 63122
Manufacturer Contact
amy frutiger
3365 treecourt industrial blvd
st. louis, MO 63122
6362263220
MDR Report Key24345489
Report Number0001920664-2026-00016
Device Sequence Number13244494
Product Code HQC
UDI-Device Identifier00757770058587
UDI-Public(01)00757770058587(17)260804(10)X7730
Combination Product (Y/N)N
PMA/510(K) Number
K101325
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/04/2026
Device Model NumberBL5223WV
Device Lot NumberX7730
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/21/2026
Supplement Date Received by Manufacturer03/04/2026
04/09/2026
Initial Report FDA Received Date02/16/2026
Supplement Report FDA Received Date04/02/2026
05/06/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/04/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown